Asexuals getting in a tizzy again

For discussion of general issues pertaining to asexuality.
PiF
Apositive Star
Posts: 2270
Joined: Tue Nov 15, 2011 1:47 am

Asexuals getting in a tizzy again

Postby PiF » Mon Aug 31, 2015 5:21 am

The FDA have recently approved Addyi to help those who wish help ...who have been diagnosed with hypoactive sexual desire disorder..and see it as a problem and want help dealing with it.

As usual the "asexual activists" have gotten their knickers in a twist saying that this will be seen as a cure for females with asexuality...clue here activists..asexuality is not a disease so no cure exists..the other thing to notice is that not one person is going to be forced to take this medication...not one....Unlike Viagra, which affects blood flow to the genitals, Addyi is designed to help women regain their sex drive by boosting levels of brain chemicals.

Now..in the early days of trying to establish my asexuality I did try things like viagra and muse...neither was needed as having an erection was not an issue...asexuality is not low libido.... but The taking of these meds was more about trying to eliminate all possible causes of something I later identified as asexuality..I also had multiple testosterone tests

This is why the desirists talk shit when it comes to asexuality...when you take viagra, all it does is increase the blood to your knob but if you haven't got the motivation to use it then 9 times out of ten all that happens is your knob gets bigger but not necessarily stiffer..the same with muse

why mention desire then?..some will have you believe the lack of desire for partnered sex is asexuality..it is not...most asexuals do have sexual relationships..and for whatever reason they want sex too..remember asexuality is the lack of sexual attraction...NOT low libido, or lack of wanting sex or sexually repulsed..in fact this is where the hysteria around Addyi comes from...people trying to make asexuality something it is not then trying to create other problems from other SEXUAL areas then trying to apply them to asexuality

Addyi..has nothing what so ever to do with asexuality unless it can replace the missing sexual attraction..which it can't. No Asexual taking this will be forced to take it as it will be a choice drug..your choice

flergalwit
Mega Member
Posts: 547
Joined: Fri Sep 03, 2010 12:02 pm

Re: Asexuals getting in a tizzy again

Postby flergalwit » Mon Aug 31, 2015 5:52 am

Actually it's not really analogous to viagra: it treats low desire (or is supposed to) not physiological responses.

We're currently working on a statement. We don't want to take a stand either way about whether it should have been approved - and anyway now it's done there's no point in worrying about it. There are some aspects that could affect asexuals though and that's what we'll be concentrating on, I think.

PiF
Apositive Star
Posts: 2270
Joined: Tue Nov 15, 2011 1:47 am

Re: Asexuals getting in a tizzy again

Postby PiF » Mon Aug 31, 2015 5:59 am

Why work on a statement at all..what is wrong with individuals making up their own mind? does aven want to control what all asexuals should think?

one is low sexual desire..this could just as easily be explained by lacking in confidence, relationship apathy, victims of sexual abuse, social anxiety, depression..and the other which is non related...asexuality

in this case it has no relation to asexuality but may effect SOME asexuals who may also have some of the above mentioned situations

flergalwit
Mega Member
Posts: 547
Joined: Fri Sep 03, 2010 12:02 pm

Re: Asexuals getting in a tizzy again

Postby flergalwit » Mon Aug 31, 2015 6:16 am

The AVEN PT/BoD's position on this might be of interest to some people. If not, they are entitled not to read it. I'll let you know when it's out, regardless.

Ciri
Mega Member
Posts: 718
Joined: Mon Jul 22, 2013 2:48 pm

Re: Asexuals getting in a tizzy again

Postby Ciri » Mon Aug 31, 2015 9:19 am

The important words in all of this was:

"If the person wants to."

It's to treat low libido, not to encourage sexual attraction. I don't think anybody ever said it was.
You're all dead and I'm your eternal punishment.

User avatar
KAGU143
Administrator
Posts: 1302
Joined: Sat Jan 05, 2008 1:09 pm

Re: Asexuals getting in a tizzy again

Postby KAGU143 » Mon Aug 31, 2015 11:01 am

It also has a crap tonne (scientific jargon- LOL) of VERY BAD side effects.
Personally, I can't imagine why anybody would risk it, but them I'm asexual so what do I know?
If you can't say something nice, don't say anything at all.

PiF
Apositive Star
Posts: 2270
Joined: Tue Nov 15, 2011 1:47 am

Re: Asexuals getting in a tizzy again

Postby PiF » Mon Aug 31, 2015 11:01 am

Ciri wrote:It's to treat low libido, not to encourage sexual attraction. I don't think anybody ever said it was.


That was my understanding also which is why I can't see how this effects Asexuals and asexuality....low libidoists for sure but even then as you mention...only if they individually choose too